Ask a doctor

Restylane Swelling and Lumps on Nasolabial Fold

There is a significant lump on the left side of my nose/mouth where I had Restylane injected over a month ago. I am also still experiencing swelling. Should I be concerned? What can I do to get rid of the lumps and reduce the swelling?

Doctor Answers (5)

Swelling and lump after filler

+1

If you have persistent swelling and a lump from a filler over a month old, you may want to see your doctor and perhaps get it dissolved.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Swelling and lumps in the nasolabial fold after Restylane

+1

Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. In our practice, we commonly tell patients that they may experience a small amount of bruising and swelling in the nasolabial folds. For this reason, we provide ice packs that they can use for the first 2 to 3 days to help reduce the swelling. As you continue to heal, this bruising will resolve on its own.
 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 59 reviews

Lumps after Restylane Injections

+1

As the other panel members mentioned, Hyaluronidase may be a good option to dissolve the lump or product. Dermals fillers such as Restylane and Juvederm respond well to this antedote. Keep in mind that you may also lose any benefits that you've received to this area if Hyaluronidase is injected.

Most importantly, it's important to address this concern with your practitioner so that a proper assessment may be made as well as providing you with options. Prolonged swelling is concerning, but you may just have a collection of product that appears as swelling.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Remove Restylane bumps with Hyaluronidase

+1

Carmen, a follow-up visit to your physician is definitely the first place to start. If the lump is visible or uncomfortable a substance called hyaluronidase can be injected into it. It will disolve the product. However, if the lump is only something you feel with your tongue or with pressure on the area you may want to leave it.

Julia Carroll, MD
Toronto Dermatologist

Dissolve Restylane with Hyaluronidase

+1

At this point, it would be too late for massage, heat or similar modalities. I would return to the physician who placed the Restylane and have them put in Hyaluronidase. This is an enzyme that breaks down the Restylane (which is made of hyaluronic acid). This is a simple procedure and acts as an eraser.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.